Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 25, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Nov 30, 2022, 3:53 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Nov 30, 2022, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2022, 3:53 AM CST (09:53 UTC)
- In effect from
- Nov 30, 2022, 6:00 AM CST
- Expired
- Nov 30, 2022, 4:09 PM CST
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1425 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
469 WWUS74 KBRO 300953 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 353 AM CST Wed Nov 30 2022 TXZ451-454-455-301800- /O.NEW.KBRO.WI.Y.0025.221130T1200Z-221201T0000Z/ /O.CON.KBRO.FG.Y.0017.000000T0000Z-221130T1500Z/ Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 353 AM CST Wed Nov 30 2022 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, north winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...For the Dense Fog Advisory, until 9 AM CST this morning. For the Wind Advisory, until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ250>255-351-353>355-301500- /O.CON.KBRO.FG.Y.0017.000000T0000Z-221130T1500Z/ Brooks-Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron- Including the cities of Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, and Laguna Vista 353 AM CST Wed Nov 30 2022 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Hidalgo, Brooks, Inland Kenedy, Starr, Inland Willacy, Inland Cameron, Coastal Kenedy, Coastal Willacy, and Coastal Cameron Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
774 WWUS74 KBRO 301414 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 814 AM CST Wed Nov 30 2022 TXZ451-454-455-302215- /O.CAN.KBRO.FG.Y.0017.000000T0000Z-221130T1500Z/ /O.CON.KBRO.WI.Y.0025.000000T0000Z-221201T0000Z/ Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 814 AM CST Wed Nov 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...Northeast winds 25 to 30 mph with gusts up to 40 mph. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ250>255-351-353>355-301515- /O.CAN.KBRO.FG.Y.0017.000000T0000Z-221130T1500Z/ Brooks-Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron- Including the cities of Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, and Laguna Vista 814 AM CST Wed Nov 30 2022 ...DENSE FOG ADVISORY IS CANCELLED... The widespread dense fog has burned off across much of the area. Any remaining fog will be patchy and will be lifting soon. $$ MB
966 WWUS74 KBRO 302209 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 409 PM CST Wed Nov 30 2022 TXZ451-454-455-302315- /O.CAN.KBRO.WI.Y.0025.000000T0000Z-221201T0000Z/ Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 409 PM CST Wed Nov 30 2022 ...WIND ADVISORY IS CANCELLED... Breezy northeasterly winds around 20 to 25 mph are expected to continue along the lower Texas coast into tonight, with occasional gusts of 30 to 35 mph early this evening. Winds are expected to gradually diminish late tonight. $$ 56
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Nov 29, 10:44 PM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Nov 29, 10:44 PM CST, 5 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1044 PM CST Tue Nov 29 2022
...New AVIATION...
.SHORT TERM...
(Now through Wednesday night)
Issued at 142 PM CST Tue Nov 29 2022
Robust southerly flow along and east of I-69E to slowly diminish
as low-level jet continues to lift northeast. Weak lee-side
trough near the Rio Grande Plains is producing a light and
variable wind farther west. Nearly full sunshine is pushing
temperatures well into the 80s this afternoon. A mild night is in
store with an increase in clouds and overnight fog development.
Hires models are persistent on lowering visibility once again
tonight with the potential for short duration widespread dense fog
forming before the advertised cold front sweep through Wednesday
morning.
Currently, the cold front is noted over the Texas Panhandle and is
progged to track south into our CWA by sunrise tomorrow and quickly
move off the lower coast before Noon. Temperatures will have the
opportunity to rise into the 70s across the Mid and Lower RGV before
brisk north winds kick in and temperatures fall through the 60s with
some upper 50s in the northern ranchlands. Rain chances will be
limited in advance of the front as moisture depth is rather shallow
only up to 850mb. Models do favor a deepening and increasing
moisture profile in wake of the front with rain chances increasing
late Wed afternoon and Wed night favoring the lower RGV and the
coastal counties. Cooler and damp conditions by Thursday morning
with lows dipping into the 50s to lower 60s are expected.
&&
.LONG TERM...
(Thursday through next Tuesday)
Issued at 142 PM CST Tue Nov 29 2022
Much of the attention to the long-term portion of the forecast was
paid to Thursday, with relatively quiet weather following for the
early part of December. After the passage of Wednesday's cold
front (see above), another coastal trough is expected to be in
place on Thursday morning, though this one shouldn't last nearly
as long as some recent episodes. With southerly flow at low
levels (e. g., at 850mb), model time-height sections indicating
fairly decent omega (vertical motion) via isentropic lift for
Thursday morning into mid-day, leading to continued rain chances
favoring areas along and east of Hwy. 281/I-69C. Models continue
to trend QPF downward a bit, with Thursday totals now in the
0.1-0.2" range, with essentially nil Thursday evening and beyond
as perhaps some drizzle lingers a bit longer near the coast. SPC
has a sliver of a general thunderstorm area in its Day 3 outlook
along the coast, but not very confident on this, per NBM thunder
probs, so have left thunder mention out of the weather grids.
GFS/NAM/ECMWF consistent in lifting the coastal trough (or even
weak low, per the NAM) northward along the coast Thursday night
into early Friday morning with SE flow gradually establishing
itself.
Before that, though, a few tricky factors are in play with daytime
temps on Thursday. Much will depend on where the axis of the
coastal trough sets up. 12Z NAM has it initially along Hwy.
77/I-69E, whereas global models set it up further inland. This has
repercussions for wind direction and could make the difference
between milder NNE flow off the warmer Gulf waters and colder NNW
winds from the continental interior. Given recent (and
historical) verification trends, decided to lean into the NAM
(with some NBM10Pct blended in) solution for Thursday and Thursday
night, which resulted in high temperatures being cut 8-10F. In
addition, the max temps for the day are likely to occur in the
morning, with steady or gradually dropping values in the
afternoon (into the 50s, except along the immediate coast). A
further nudge downward, particularly west of Hwy. 281, may be
needed in future forecast refinements.
For Friday, a subtropical ridge building in from the western Gulf,
along with thinning atmospheric moisture/more sunshine, should
bring a quick warm-up to the lower 80s F as SE flow reasserts
itself. Both max and min temps run 5-8 degrees or so above normal
through Monday, as the ridge aloft remains in control with only a
slight chance of coastal shower on Saturday interrupting the
otherwise dry weather.
Breezy conditions in the cards for Monday, as a lee trough emerges
into the Plains and tightens the pressure gradient. Will have to
keep an eye out for a possible Wind Advisory for the mid/Lower
RGV. The next front approaches and possibly stalls across the area
next Tuesday (06 December).
&&
.AVIATION...
(06Z TAFS)
Issued at 1040 PM CST Tue Nov 29 2022
MVFR to LIFR conditions west to east as patchy to areas of fog and
dense fog work inland from the Gulf and develop overnight ahead of
a cold front Wednesday morning. A Dense Fog Advisory may be needed
overnight, especially for BRO and HRL. Visibilities are expected
to increase after the frontal passage Wednesday morning, with
ceilings improving only slightly. Light rain and drizzle are
possible along the front into early afternoon, with some light
rain and drizzle potentially lingering at BRO into Wednesday
night.
&&
.MARINE...
Issued at 142 PM CST Tue Nov 29 2022
Now through Wednesday night...Pressure gradient weakens slowly the
remainder of the afternoon and this evening as a low level jet lifts
northeast. Small Craft Caution persists until at least early
evening before a further weakening of gradient ahead of a cold
front entering central Texas this evening. The front makes its
trek across the coastal waters Wednesday morning with gale
conditions expected to develop mainly over the Gulf waters shortly
after frontal passage. The gale watch has been upgraded to a gale
warning with onset of 35-40 knot wind gusts at 9 AM with
occasional gusty periods through the afternoon. The Laguna Madre
will see Small Craft Advisory conditions with few gusts to gale
force. Seas will respond rapidly reaching 10 feet or better mid
afternoon. Strong winds and high seas continue into Wednesday
night with a decent pressure gradient setting up between a
developing coastal trough and surface ridge over the northwest
Gulf. Small Craft advisories are likely to replace the gale
warning tomorrow night.
Thursday through next Monday...ENE winds gradually veer more SE
and slacken from Thursday into Thursday night, as the coastal
trough lifts northward, though residual agitated seas are likely
keep Small Craft Advisory (SCA) conditions going on the Gulf
waters until Thursday evening. More moderate SE winds and 4-5 ft.
seas should prevail for Friday and Saturday, before falling
pressures in the Plains tighten the gradient locally and bring a
possible return of Small Craft Exercise Caution conditions by
Sunday afternoon. Further freshening of the winds brings the
possibility of SCA's for the Gulf waters Sunday night and Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 72 74 64 65 / 10 50 60 60
HARLINGEN 70 72 62 62 / 10 30 40 60
MCALLEN 69 72 57 58 / 0 20 40 30
RIO GRANDE CITY 66 69 54 55 / 0 10 20 20
SOUTH PADRE ISLAND 73 73 67 67 / 10 40 50 60
BAYVIEW/PORT ISABEL 72 73 64 64 / 10 40 40 60
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Dense Fog Advisory until 6 AM CST Wednesday for GMZ130-132-135-
150-155.
Small Craft Advisory from 9 AM to 6 PM CST Wednesday for GMZ130-
132-135.
Gale Warning from 9 AM to 6 PM CST Wednesday for GMZ150-155-170-
175.
&&
SHORT TERM...59
LONG TERM....53
AVIATION...56-HallmanHazardous weather outlook, Nov 30, 12:51 AM CST, 3 hours 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 1251 AM CST Wed Nov 30 2022 TXZ248>255-351-353>355-451-454-455-010700- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 1251 AM CST Wed Nov 30 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Moderate risk of rip currents. Dense fog advisory all but Zapata and Jim Hogg Counties. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Elevated rip current risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-010700- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1251 AM CST Wed Nov 30 2022 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Dense fog advisory Laguna Madre and Nearshore Gulf Waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Gale Warning is in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore from 9 AM CST to 6 PM CST Wednesday. A Small Craft Advisory is in effect for the Laguna Madre between Baffin Bay and the Mouth of the Rio Grande from 9 AM CST to 6 PM CST Wednesday. Additional Small Craft Advisories will be possible along the Lower Texas Coast Wednesday night through Thursday night and again Sunday night through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Nov 29, 10:04 PM CST, 5 hours 49 minutes before
Special Weather Statement National Weather Service Brownsville TX 1004 PM CST Tue Nov 29 2022 TXZ255-351-354-355-451-454-455-300615- Inland Cameron-Coastal Kenedy-Coastal Willacy-Coastal Cameron- Kenedy Island-Willacy Island-Cameron Island- Including the cities of Brownsville, Harlingen, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 1004 PM CST Tue Nov 29 2022 ...PATCHY TO AREAS OF FOG ALONG THE LOWER TEXAS COAST THIS EVENING... Surface observations and satellite images indicate that fog has developed across portions of coastal Cameron, Willacy and Kenedy counties this evening. Reported visibilities have been somewhat variable, but generally range between 1 to 3 miles. A few locations could see dense fog with visibilities of a quarter of a mile at times, especially in eastern Cameron County. A Dense Fog Advisory may be needed. Be sure to drive with caution by using your low beam headlights and allowing plenty of space between your vehicle and the vehicle in front of you. 56
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 8:35 PM CST | Marine Dense Fog Advisory | BRO | 9 hr | |
| Nov 30, 12:11 AM CST | Dense Fog Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Starr, Willacy | 8 hr |
| Nov 30, 3:54 AM CST | Coastal Flood Statement | BRO | Cameron, Kenedy, Willacy | 26 hr |
| Nov 30, 3:54 AM CST | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 50 hr |
| Nov 30, 4:37 AM CST | High Surf Advisory | BRO | Cameron, Kenedy, Willacy | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.